Posted by: Bobz | 2009-02-02

Going off Yasmin - side effects

Hi Ladies,

Is there anyone here who has gone off Yasmin? I have read (various forums) that the side -effects / hormone withdrawal is very severe. Symptoms ranging from weight gain, hair loss, depression, anxiety and panic attacks, acne etc. I have not come across one post where someone didnt experience some or all of these symptoms.

I have been on Yasmin for almost 2 yrs and have just stopped taking it. Its been 7 days since my period started and I am already experiencing blurred vision. Im terrified of whats ahead!!

Please share your experiences, with me.. I need to know if anyone survived Yasmin without severe symptoms.
GYNAEDOC - do all Yasmin users experience the symptoms mentioned above, when stopping use???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Some women experience side effects when stopping the Pill. These include tender breasts , headaches, more painful periods, PMS. However, it varies from person to person. What you have listed seems a bit excessive for the average woman.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-04-24

I was on Yasmin for 3 years. I now want to fall pregnant. Have left Yasmin for bout 4 months. How long should I give it before getting worried.

Reply to Anonymous
Posted by: Just fine | 2009-02-03

Hi I was on Yasmin for 2 years, and I had absolutely no side effects while using it and after going off from it. Maybe I' m one of the lucky ones. A week after going off it I gained about 1.5 kilos so I thought the side effect is gaining weight, but it turned out I was gaining weight because I fell pregnant a few days after going off it, so that was good news. I' m 9 weeks and still feel fine, just getting the nausea etc because of the pregnancy.

Reply to Just fine
Posted by: T | 2009-02-02

Go see a doctor!!

I have been on Yasmin for a year and no hassles at all, except that I experienced my pains allot worse than when I was on other pills and my PMS was unbearable for my hubby to endure  )
Other contraceptives I have used included weight gain, hair problems etc., and I found that the 2 month injection was the best for me, but went off when I fell pregnant, but also because it affects your mental and emotional state, esp after pregnancy.
I have heard that Yasmin is responsible for cardiac arrest and heart issues with prolonged use.
I dont know of anyone who has had vision issues tho.

In my circle of friends, mostly young mom' s, we all firmly feel that the best contraceptive when married, is to go off all medication and use condoms, and once all your babies are born, to get you or hubby snipped.

Best of luck!

Reply to T

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.